MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS270
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a delivery system kink occurred.A 27mm lotus edge valve was selected for a transcatheter aortic valve replacement (tavr) procedure.An isleeve introducer sheath was placed.A 27mm lotus edge valve was advanced and difficulty was encountered.A kink in the lotus edge valve delivery system was observed when advancing up the aorta before the arch.The lotus edge valve was removed and replaced with another valve.The procedure was completed successfully without incident.The patient is doing well.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the 27mm lotus edge was returned fully sheathed inside the sterilization bottle.The nosecone was over- seated.The release collar was noted to be in the starting position.Multiple severe kinks were noted to the distal section of the outer sheath.The kinks were on both the inner and outer curvature of the outer sheath.Due to the outer sheath damage, it was not possible to advance the device through an introducer sheath.The outer sheath, multi-lumen extrusion and guidewire ports were each flushed with 15ml saline before the device was unsheathed.The valve was locked and released without issue.
 
Event or Problem Description

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10897431
Report Number2134265-2020-16313
Device Sequence Number16833774
Product Code NPT
UDI-Device Identifier08714729960928
UDI-Public08714729960928
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P180029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2021
Device Model NumberH749LVSUS270
Device Catalogue NumberH749LVSUS270
Device Lot Number0025833986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/11/2020
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92630745-FA
Patient Sequence Number1
Patient Age81 YR